Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 13, 2020, 8:29 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Jan 15, 2020, 5:15 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2020, 8:29 AM CST (14:29 UTC)
- In effect from
- Jan 15, 2020, 5:15 AM CST
- Expired
- Jan 18, 2020, 8:46 AM CST
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1).
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
032
WGUS44 KBMX 131429
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
829 AM CST Mon Jan 13 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Black Warrior River At Selden Lock and Dam Affecting Greene...Hale
and Marengo Counties.
.Heavy rainfall during the past 48 hours and additional rainfall
forecast during the next 48 hours will produce rises along the
lower Black Warrior River...and a flood warning is now in effect for
the Black Warrior River at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-140228-
/O.NEW.KBMX.FL.W.0013.200115T2217Z-200118T1600Z/
/WLDA1.1.ER.200115T2217Z.200116T1800Z.200118T0400Z.NO/
829 AM CST Mon Jan 13 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Saturday morning...or until the Warning
is cancelled.
* At 8:15 AM Monday The stage Was 86.6 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 91.5 feet by Thursday evening. The river
will fall below flood stage by Friday night.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$13 follow-up statements
238
WGUS84 KBMX 140255
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
855 PM CST Mon Jan 13 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent heavy rainfall has lead to elevated levels on the Black
Warrior River...and a Flood Warning remains in effect for the Black
Warrior at Selden Lock and Dam..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-141455-
/O.EXT.KBMX.FL.W.0013.200115T2217Z-200118T0400Z/
/WLDA1.1.ER.200115T2217Z.200116T1800Z.200117T1600Z.NO/
855 PM CST Mon Jan 13 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Wednesday afternoon to Friday evening...or until the warning
is cancelled.
* At 8:45 PM Monday the stage was 87.4 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and
continue to rise to near 91.0 feet by early Thursday afternoon. The
river will fall below flood stage by late Friday morning.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$279
WGUS84 KBMX 141456
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
856 AM CST Tue Jan 14 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent heavy rainfall and additional rainfall expected during the
next 48 hours will continue to produce rises on the Lower Black
Warrior River...and a flood warning remains in effect at the Selden
Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-150256-
/O.EXT.KBMX.FL.W.0013.200116T0800Z-200118T0900Z/
/WLDA1.1.ER.200116T0800Z.200117T0000Z.200117T2100Z.NO/
856 AM CST Tue Jan 14 2020
...Flood Warning extended until late Friday night...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from late Wednesday night to late Friday night...or until the
warning is cancelled.
* At 8:45 AM Tuesday the stage was 87.6 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 90.6 feet by Thursday evening. The river
will fall below flood stage by Friday afternoon.
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$503
WGUS84 KBMX 142010
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
209 PM CST Tue Jan 14 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Heavy rainfall over the lower Black Warrior basin continues to
produce rises on the river...and a flood warning remains in effect
at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-150809-
/O.EXT.KBMX.FL.W.0013.200115T1648Z-200118T2240Z/
/WLDA1.1.ER.200115T1648Z.200116T1800Z.200118T1040Z.NO/
209 PM CST Tue Jan 14 2020
...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* from Wednesday morning to Saturday afternoon...or until the warning
is cancelled.
* At 2:00 PM Tuesday the stage was 87.6 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Wednesday morning and
continue to rise to near 93.3 feet by Thursday evening. The river
will fall below flood stage by early Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues. Widespread
flooding of lowlands in the area will occur.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$301
WGUS84 KBMX 150147
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
747 PM CST Tue Jan 14 2020
...The flood warning continues for the Black Warrior River at Selden
Lock and Dam...
.Recent rainfall has resulted in rises along the Black Warrior River. The Selden
Lock and Dam river point remains in minor flood stage. A crest is forecast on
Thursday before starting a gradual fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning, or sooner if
conditions warrant.
&&
ALC063-065-091-151346-
/O.EXT.KBMX.FL.W.0013.200115T1115Z-200119T1312Z/
/WLDA1.1.ER.200115T1115Z.200116T1800Z.200119T0112Z.NO/
747 PM CST Tue Jan 14 2020
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* from late tonight to Sunday morning...or until the warning is
cancelled.
* At 7:30 PM Tuesday the stage was 88.0 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 95.2 feet by early Thursday afternoon. The river
will fall below flood stage by Saturday evening.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$991
WGUS84 KBMX 151235
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
635 AM CST Wed Jan 15 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall has resulted in rises along the Black Warrior River. The Selden
Lock and Dam river point remains in minor flood stage. The latest forecast crest
has been revised downward, but the river is still expected to crest Thursday morning.
A gradual fall should begin Thursday afternoon through the upcoming weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-160035-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1845Z/
/WLDA1.1.ER.200115T1610Z.200116T1800Z.200118T0645Z.NO/
635 AM CST Wed Jan 15 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Saturday afternoon...or until the warning is cancelled.
* At 6:15 AM Wednesday the stage was 88.9 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 94.5 feet by tomorrow early afternoon . The river
will fall below flood stage by early Saturday morning.
* Impact...At 94 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$097
WGUS84 KBMX 151524
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
923 AM CST Wed Jan 15 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent rainfall has resulted in rises along the Black Warrior River.
The Selden Lock and Dam river point remains in minor flood stage.
The latest forecast crest has been revised downward, but the river
is still expected to crest Thursday morning. A gradual fall should
begin Thursday afternoon through the upcoming weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-160323-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1545Z/
/WLDA1.1.ER.200115T2030Z.200116T1800Z.200118T0345Z.NO/
923 AM CST Wed Jan 15 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 9:00 AM Wednesday the stage was 89.1 feet.
* Flood stage is 90 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 93 feet by tomorrow early afternoon . The river will
fall below flood stage by Friday night.
* Impact...At 94.0 feet...Some secondary roads in the area begin to
flood. Flooding of farm and pasture lands continues.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$548
WGUS84 KBMX 160144
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
744 PM CST Wed Jan 15 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Recent heavy rainfall is producing rises along the Black Warrior River
at Selden Lock and Dam and a flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-161343-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0742Z/
/WLDA1.1.ER.200116T0247Z.200116T1800Z.200117T1942Z.NO/
744 PM CST Wed Jan 15 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until late Friday night...or until the warning is cancelled.
* At 7:30 PM Wednesday the stage was 89.9 feet.
* Flood stage is 90.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 91.7 feet by early Thursday afternoon. The river will
fall below flood stage by early Friday afternoon.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$651
WGUS84 KBMX 161436
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
836 AM CST Thu Jan 16 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Minor flooding continues along the lower Black Warrior River
following recent heavy rainfall...and a flood warning remains in
effect at Selden Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-170235-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1200Z/
/WLDA1.1.ER.200116T0545Z.200117T0600Z.200118T0000Z.NO/
836 AM CST Thu Jan 16 2020
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 8:15 AM Thursday the stage was 90.4 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 90.7 feet
after midnight tonight. The river will fall below flood stage
tomorrow evening .
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$534
WGUS84 KBMX 170119
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
719 PM CST Thu Jan 16 2020
...The flood warning continues for the Black Warrior River at Selden
Lock and Dam...
The Black Warrior RIver at Selden Lock and Dam is in the process of cresting as
of Thursday evening. Water levels are forecast to begin falling later tonight,
with the river point falling below flood stage mid to late Friday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning, or sooner if
conditions warrant.
&&
ALC063-065-091-171319-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0200Z/
/WLDA1.1.ER.200116T0545Z.200117T0100Z.200117T1400Z.NO/
719 PM CST Thu Jan 16 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until Friday evening...or until the warning is cancelled.
* At 7:00 PM Thursday the stage was 90.4 feet.
* Flood stage is 90.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning .
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$301
WGUS84 KBMX 171357
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
757 AM CST Fri Jan 17 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Levels are now falling at the Selden Lock and Dam...and this trend
will continue the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-180156-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T0310Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200117T1510Z.NO/
757 AM CST Fri Jan 17 2020
...Flood Warning extended until this evening...
The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until this evening...or until the warning is cancelled.
* At 7:45 AM Friday the stage was 90.2 feet.
* Flood stage is 900 feet.
* Forecast...The river will continue to fall to below flood stage by
late this morning...and then continue to fall the next few days.
* Impact...At 900 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$781
WGUS84 KBMX 180101
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
701 PM CST Fri Jan 17 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Recent observations of the Black Warrior River at Selden Lock and Dam show
water levels have remained fairly steady; however, levels should soon begin a
downward trend and the river point is forecast to fall below minor flood stage
on Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning, or sooner if
conditions warrant.
&&
ALC063-065-091-181300-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1304Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T0104Z.NO/
701 PM CST Fri Jan 17 2020
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 6:45 PM Friday the stage was 90.1 feet.
* Flood stage is 90.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$902
WGUS84 KBMX 180230
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
830 PM CST Fri Jan 17 2020
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
Recent observations of the Black Warrior River at Selden Lock and Dam show
water levels have remained fairly steady; however, levels should soon begin a
downward trend and the river point is forecast to fall below minor flood stage
tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning, or sooner if
conditions warrant.
&&
ALC063-065-091-181429-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-200118T1607Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T0407Z.NO/
830 PM CST Fri Jan 17 2020
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Black Warrior River At Selden Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 8:15 PM Friday the stage was 90.1 feet.
* Flood stage is 90.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 90.0 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$913
WGUS84 KBMX 181446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
846 AM CST Sat Jan 18 2020
...The flood warning is cancelled for the Black Warrior River At
Selden Lock and Dam...
.Water levels have fallen below flood stage on the Black Warrior
River at Selden Lock and Dam and are forecast to continue falling.
Any minor overflow has now returned to its banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last flood statement issued for the Black Warrior
River at Selden Lock and Dam for this event.
&&
ALC063-065-091-181516-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-200118T1607Z/
/WLDA1.1.ER.200116T0545Z.200117T0800Z.200118T1030Z.NO/
846 AM CST Sat Jan 18 2020
The Flood Warning is cancelled for
The Black Warrior River At Selden Lock and Dam.
* At 8:30 AM Saturday the stage was 89.7 feet.
* Flood stage is 90 feet.
* Fell below flood stage at 4:30 AM Saturday.
* Forecast...The river will continue to fall to 87.1 feet by tomorrow
morning .
* Impact...At 90 feet...Pasture and wood lands begin to flood.
Livestock should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 13, 5:49 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 13, 5:49 AM CST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 549 AM CST Mon Jan 13 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0357 AM CST Mon Jan 13 2020/ Through Tonight. A diffuse frontal boundary will set up shop today and meander north then back south over the next 24 hours. Rainfall will be widespread as the boundary remains a focus. We will continue to have impulses develop along the coast and slide northward over the period. This morning the focus will be generally along the I-59/I-20 corridor and south of I-85. At this time it looks like the two bands will remain separate through the early morning and and then become one band after 8 am. Already beginning to see scattered showers developing in between these bands, so feel reasonably confident of this occurring. The deep layered flow becomes fairly unidirectional and centered along the aforementioned surface front. With a high Theta-E content, PWat values over 1.75" (almost 1 to 2 standard deviations), and deep tropical moisture plume moving into the region, any training of heavier rainfall will present a localized flooding threat across the area and will add a low confidence flash flooding risk to the HWO. In addition to the rainfall, a few storms could be strong with hail a concern in the late afternoon to early evening across the northwestern areas. The confidence for any severe storm remains very low with localized flooding a bigger concern through the period. 16 .LONG TERM... /Updated at 0357 AM CST Mon Jan 13 2020/ Tuesday/Tuesday night: Persistent deep layer southwest flow will continue on Tuesday between broad troughing over the northwest and western CONUS and a strong subtropical ridge over the Gulf and the subtropical Atlantic. The quasi-stationary front will be located across North Alabama, and a 20-30kt southwesterly LLJ and PWATs of 1.5-1.75 inches south of the front (in the 99th percentile for mid January) will continue to result in high rain chances. Thus locally heavy rainfall and isolated flash flooding will be possible with the heavier thunderstorms, mainly north of I-85, and a low confidence flooding threat will be added to the HWO. With dewpoints around 65F, SBCAPE values of 1000 J/kg will develop where breaks in the rain develop. With around 35-40kts of 0-6km bulk shear across the northern half of the area and mid-level lapse rates around 6.5 C/km, some strong storms with gusty winds and small hail will be possible. An isolated severe storm with quarter size hail/marginally severe wind gusts cannot be ruled out, but overall potential impacts and confidence are too low to mention in the HWO at this time. Part of the reason for this is that there are some signals that the highest coverage of activity may be in the morning hours (at least in the northern counties where shear is highest) as a continuation of tonight's activity associated with a wave aloft and associated LLJ surge, with lower coverage in the afternoon when the better instability develops (also taking into account neutral 500mb height tendencies and a tendency for flow to become a touch anticyclonic). But will continue to monitor the mesoscale trends. The front will drift northward Tuesday night as a warm front in response to low pressure over Kansas, with high rain chances continuing closer to the front. Areal coverage of rain will probably contract some towards the front with the loss of daytime heating. Otherwise, a mild and humid January night is expected. Wednesday through Sunday: Flow aloft becomes quasi-zonal and strengthens slightly on Wednesday between flat ridging over the Gulf and a shortwave moving through the Upper Midwest. The warm front will lift north to the Ohio Valley ahead of a surface low, with a trailing cold front from Missouri to North Texas. This puts the forecast area solidly in the warm sector with southwesterly winds allowing temperatures to warm well into the 70s. Would not be surprised to see a few of our southern counties reach 80F. Anomalous PWATs over our northern counties will continue to result in enhanced rain chances. A few stronger storms will be possible given the instability and a touch more bulk shear, but forcing is questionable as it will be dependent on mesoscale boundaries and the Gulf ridge will be an inhibiting factor. A cold front will approach from the north very late Wednesday night as low pressure moves eastward to New England and a 1045mb arctic high moves into the Northern Plains. Severe storms are not expected with the front as forcing will be weakening and instability will be very limited with the loss of daytime heating. The cold front will continue to push southward through the area Thursday morning with somewhat cooler and drier air moving in behind it. A trough moving onto the West Coast will advance eastward across the northern CONUS Friday and Saturday with an associated surface low. This will push a stronger cold front through the area on Saturday. Shear will be plentiful, but moisture return in the wake of the prior frontal passage and a CAD wedge that develops appears too limited for the development of any appreciable instability or severe threat at this time but will continue to be monitored. This system will also signal a pattern change towards more seasonal temperatures. 32/Davis && .AVIATION... 12Z TAF Discussion. It is going to rain on and off for the next 24 hours and longer across the region. Flight conditions will be tricky, but look for a general decline through the day and into the evening. A front will remain draped across Central Alabama, while meandering north and south over time. There may be some pockets of time where no rain occurs, but this will be difficult to forecast and will make adjustments as the day proceeds. Thunderstorms are also possible through the period. Went with a fairly pessimistic forecast through the period. 16 && .FIRE WEATHER... An unsettled pattern is expected for much of the week with high rain chances most days. Fog will be possible each night as well. There are no fire weather concerns at this time. && .CLIMATE... Record high temperatures: January 14: Birmingham: 78 (1932) Montgomery: 80 (1932) Tuscaloosa: 75 (2017) Anniston: 76 (2017) January 15: Birmingham: 78 (1947) Montgomery: 78 (2017) Tuscaloosa: 76 (2017) Anniston: 74 (2017) && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 59 71 62 72 / 90 90 90 70 70 Anniston 68 61 73 63 74 / 90 90 90 70 70 Birmingham 67 62 73 64 74 / 90 90 90 70 70 Tuscaloosa 68 63 74 64 76 / 90 90 90 60 60 Calera 67 62 73 64 74 / 90 90 90 60 60 Auburn 71 63 71 64 73 / 90 70 90 40 40 Montgomery 73 64 76 65 78 / 90 70 90 30 40 Troy 75 64 76 65 78 / 90 50 80 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jan 13, 4:04 AM CST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 404 AM CST Mon Jan 13 2020 ALZ011>015-017>050-141315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 404 AM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Fog with visibilities below one mile will be possible this morning before 9 AM, mainly south of Interstate 85. Showers and thunderstorms will continue today and tonight as a warm front slowly moves northward. Locally heavy rainfall is possible as well as isolated flash flooding due to saturated soils over all of Central Alabama. Minor flooding will continue along the Tombigbee river basin today due to recent rains. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will continue Tuesday and Tuesday night near a slow-moving frontal boundary. Locally heavy rainfall and isolated flash flooding will continue to be possible, mainly north of Interstate 85. Minor flooding is expected along the Tombigbee river basin through at least Saturday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:15 AM CST | Areal Flood Advisory | BMX | Lee, Macon, Russell | 3 hr |
| Jan 13, 1:27 PM CST | Areal Flood Advisory | BMX | Macon | 3 hr |
| Jan 13, 5:49 PM CST | River Flood Warning | BMX | Sumter | 6 days |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.